MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm, micl12.6, -9.0 diopter implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2022.Pigment dispersion, fixed pupil and iris atrophy was observed.On (b)(6) 2022 pi yag was performed.Lens remains implanted.For cause details the reporter stated, "good surgical outcome, happy vision, but has had episodes of headache and blurred vision about 2-3 weeks post-op.Iop on exam was normal, vault normal." for status of the eye (signs/symptoms) the reporter stated "persistent, mild dilated, fixed pupil with diffuse tid od only.Acuity good, but fluctuating." for additional information the reporter stated "this is the third case of fixed pupil with diffuse tids.All within last month, all right eyes, no common themes.Happy with vision, so not likely to remove lens, but concerned about long term issues (iop,glare,night vision).After discussion with colleagues, feel this may be unusual case of moxifloxacin toxicity.".
 
Additional Manufacturer Narrative
(b)(4).Type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5 - implanted into the patient's right eye (od) on (b)(6) 2022 - should be corrected to implanted into the patient's right eye (od) on (b)(6) 2022.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14440020
Report Number2023826-2022-01618
Device Sequence Number5151374
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer06/06/2022
09/19/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date09/06/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale